| Model Number |
8888145057 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
12/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during catheter exchange, the doctor noticed a few blistering on the silver ion sleeve.The procedure was completed, there was no blood loss and blood transfusion was not required.Nothing unusual was observed on the device prior to use, there was no other product utilized with the device, there was no other defects/damages found on the product, there was no patient symptoms or complications associated with this event an antimicrobial dressing was used.The patient was treated for (b)(6) bacteremia and the source was either elbow bursitis or crbsi (catheter-related bloodstream infection).It was also stated that antibiotics for bacteremia and removal of dialysis catheter was provide to the patient as the medical intervention.The catheter was not repaired, there was no leak, chlorhexidine was used on the device as the cleaning agent, tego was utilized and there was no luer adapter issue.There was no reported patient outcome.
Additional Manufacturer Narrative
Additional info: d9 (return date), g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g1(manufacturer name, mfr contact first name, last name, street 2, mfr city, region, postal code, email and phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted blistering on the silver ion coating of the cannula.The bubbles on the silver sleeve are a normal part of the function of the device when the silver has been dissolved.This issue is not associated with potential for injury.It was reported that the silver ion sleeve of the catheter was bubbling or blistering.The reported issue was confirmed.The most likely cause could not be identified because this is a normal and expected function of the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.